Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the condition number of local bases for piecewise cubic polynomials

Author: J. M. Varah
Journal: Math. Comp. 31 (1977), 37-44
MSC: Primary 65F35
MathSciNet review: 0428699
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The condition number of the Gram matrix associated with piecewise polynomial finite element bases is discussed in general, and computed explicitly for cubic splines and cubic Hermite polynomials. In the latter case, we discuss the inherent ambiguity in the basis, and find the minimum condition number.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F35

Retrieve articles in all journals with MSC: 65F35

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society